Alert archive / North Dakota / Wind Advisories in 2005

Wind Advisory 10, NWS Bismarck, ND

November 12, 20054 counties in North Dakota

NWS Bismarck, ND issued this wind advisory at Nov 12, 2005, 3:44 AM MST for 4 counties in North Dakota. It took effect at Nov 12, 2005, 12:00 PM MST. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Nov 12, 2005, 3:44 AM MST (10:44 UTC)
In effect from
Nov 12, 2005, 12:00 PM MST
Expired
Nov 12, 2005, 5:17 PM MST
In force
5 hr
Issued by
NWS Bismarck, ND

Counties Adams County, ND, Bowman County, ND, Hettinger County, ND, Slope County, ND

The radar

The Bismarck radar (KBIS), 180 km from the middle of the area, began a volume at 10:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Bismarck Municip, ND (KBIS), launched 00:00Z, 10.7 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Bismarck Municip, ND at 00:00Z on 2005-11-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Bismarck Municip, ND at 00:00Z on 2005-11-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 7 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2497 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
7 m²/s²
0-3 km storm-relative helicity
41 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KBIS 121044
NPWBIS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
444 AM CST SAT NOV 12 2005

...WIND ADVISORY THIS AFTERNOON AND EARLY EVENING FOR SOUTHWEST
NORTH DAKOTA...

..A STRONG LOW PRESSURE SYSTEM WILL MOVE THROUGH EASTERN SOUTH
DAKOTA TODAY. STRONG NORTHWEST WINDS OF 25 TO 40 MPH WITH HIGHER
GUSTS WILL DEVELOP IN SOUTHWEST NORTH DAKOTA EARLY THIS AFTERNOON
BEFORE SUBSIDING DURING THE EVENING.

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

NDZ040-041-043-044-121845-
/O.NEW.KBIS.WI.Y.0010.051112T1900Z-051113T0300Z/
SLOPE-HETTINGER-BOWMAN-ADAMS-
INCLUDING THE CITIES OF...MARMARTH...MOTT...BOWMAN...HETTINGER
344 AM MST SAT NOV 12 2005

...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 8 PM MST THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 8 PM MST THIS
EVENING. 

EXPECT NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH AT
TIMES THIS AFTERNOON AND EARLY EVENING.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

HEINERT
2 follow-up statements
000 
WWUS73 KBIS 121758
NPWBIS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
1158 AM CST SAT NOV 12 2005

...WIND ADVISORY REMAINS IN EFFECT THIS AFTERNOON AND EARLY
EVENING FOR SOUTHWEST NORTH DAKOTA...

..STRONG LOW PRESSURE SYSTEM WILL BE MOVING THROUGH EASTERN SOUTH
DAKOTA INTO MINNESOTA THIS AFTERNOON AND EARLY EVENING. STRONG
NORTHWEST WINDS OF 25 TO 40 MPH WITH HIGHER GUSTS WILL DEVELOP IN
SOUTHWEST NORTH DAKOTA THIS AFTERNOON BEFORE SUBSIDING DURING THE
EVENING.

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

NDZ040-041-043-044-130200-
/O.CON.KBIS.WI.Y.0010.051112T1900Z-051113T0300Z/
SLOPE-HETTINGER-BOWMAN-ADAMS-
INCLUDING THE CITIES OF...MARMARTH...MOTT...BOWMAN...HETTINGER
1058 AM MST SAT NOV 12 2005

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING. 

EXPECT NORTHWEST WINDS TO INCREASE TO 25 TO 35 MPH WITH GUSTS TO
45 MPH AT TIMES THIS AFTERNOON AND EARLY EVENING.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$
JENSEN
000 
WWUS73 KBIS 130017
NPWBIS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
617 PM CST SAT NOV 12 2005


NDZ040-041-043-044-130130-
/O.CAN.KBIS.WI.Y.0010.000000T0000Z-051113T0300Z/
SLOPE-HETTINGER-BOWMAN-ADAMS-
INCLUDING THE CITIES OF...MARMARTH...MOTT...BOWMAN...HETTINGER
517 PM MST SAT NOV 12 2005

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS CANCELLED THE WIND
ADVISORY. 

$$
RSL

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before this wind advisory went out at Nov 12, 2:34 AM MST, 1 hour 10 minutes earlier.

Area forecast discussion, Nov 12, 2:34 AM MST, 1 hour 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BISMARCK ND
334 AM CST SAT NOV 12 2005

.SHORT TERM...TODAY THROUGH TUESDAY NIGHT...
MAIN FORECAST HIGHLIGHT/CHALLENGES ARE 2 BACK TO BACK MAJOR WEATHER
EVENTS HITTING THE NORTHERN PLAINS OVER THE NEXT 3 DAYS.

CURRENTLY...CLOUDY SKIES ACROSS THE REGION. RAIN SHOWERS DEVELOPING
OVER THE ENTIRE REGION AHEAD OF A COLORADO LOW MOVING NORTHEAST.

THE FIRST WEATHER EVENT BEGINS IMMEDIATELY THIS MORNING AND LASTS
INTO THE EVENING. AN INTENSE FAST MOVING COLORADO SURFACE LOW MOVING
NORTHEAST NOW OVER NB AND WILL MOVE THROUGH EASTERN SD AND INTO MN
BY TONIGHT. RADAR FILLING UP AND MODELS IN GOOD AGREEMENT SO
INCREASED POPS TO LIKELY AND ABOVE ACROSS THE FORECAST AREA THIS
MORNING AND AFTERNOON. PRECIP SHOULD STAY ALL RAIN THIS MORNING
BEFORE CHANGING OVER TO SNOW FAR NORTH CLOSE TO NOON. 850MB TEMPS
QUICKLY FALL BELOW 0C NORTH TO SOUTH DURING THE AFTERNOON AND HAVE
ACCOUNTED FOR THIS IN THE GRIDS WITH FALLING TEMPS THROUGH THE
AFTERNOON AND RAIN CHANGING OVER TO SNOW. BIGGEST CONCERN RIGHT NOW
IS SNOW AMOUNTS WEST CENTRAL AND NORTH. HPC GUIDANCE HAS REAFFIRMED
OUR THOUGHTS OF 3 TO 5 INCHES OF SNOW POTENTIAL FOR THE NORTH
CENTRAL. A COMBINATION OF THE NORTHEAST MOVING WAVE AND ANOTHER WAVE
RIDING THE NORTHWEST FLOW WILL IMPACT THIS AREA. THUS WILL BE
ISSUING A SNOW ADVISORY FOR THE NORTH CENTRAL AND NORTHEAST FOR
TODAY INTO TONIGHT. WILL LEAVE THE WEST CENTRAL OUT AT THIS POINT
AND STRONGLY WORD THE ZONE FORECAST AND HWO FOR THESE AREAS. WILL
ALSO ISSUE A WIND ADVISORY FAR SOUTHWEST AS GFS 850H WINDS AROUND 50
KTS WITH A STRONG PRESSURE GRADIENT. LEFT POPS IN FOR MOST OF THE
FORECAST AREA INTO SUNDAY MORNING TO ACCOUNT FOR ANY LIGHT SNOW
SHOWERS AND FLURRIES.

SUNDAY AFTERNOON WILL BE THE CALM BEFORE THE NEXT STORM FORECASTED
TO MOVE INTO THE REGION SUNDAY NIGHT. A STRONG AND FAST MOVING
CLIPPER WILL PROGRESS THROUGH THE FORECAST AREA SUNDAY NIGHT BEFORE
QUICKLY EXITING LATE MONDAY AFTERNOON. MODELS ARE STILL DIFFERING ON
DETAILS OF THIS EVENT...BUT ARE AGREEING ENOUGH TO GIVE CONFIDENCE
TO INCREASE POPS TO LIKELY. HAVE ALSO ADDED BLOWING SNOW FOR MONDAY
DAY AND NIGHT AS STRONG WINDS BEHIND THIS LOW PRESSURE WILL LIKELY
CAUSE WIDESPREAD BLOWING SNOW. WILL NOT ISSUE ANY HEADLINES FOR THIS
YET AS IT IS TOO FAR OUT. HEADLINES ARE LIKELY WITHIN THE NEXT
COUPLE OF DAYS. WILL INCLUDE DETAILS OF THE MONDAY EVENT IN A
STRONGLY WORDED HWO FOR NOW.

.LONG TERM...WEDNESDAY THROUGH SATURDAY...
MAJOR FEATURES IN THE LONG TERM PERIOD INVOLVES THE H500 RIDGE
MOVING OVER EASTERN PACIFIC AND THE FORMATION OF A COLD CYCLONIC
CIRCULATION OVER CENTRAL CANADA. THIS UPPER LOW WILL FUNNEL IMPULSES
ACROSS THE NORTHERN PLAINS EVERY OTHER DAY OR SO. THIS WILL ALLOW
COLDER CANADIAN AIR TO OCCUPY THE NORTHERN PLAINS RETURNING THE
REGION TO MORE NORMAL READINGS THIS COMING WEEK. SEVERAL TRANSIENT
WAVES WILL BRING A CHANCE OF SNOW...WITH THE FIRST EXITING THE
REGION BY TUESDAY MORNING...FOLLOWED BY ANOTHER CLIPPER TYPE SYSTEM
ON WEDNESDAY. WINDS WILL BE A BIT OF AN ISSUE AS TIMING OF SYSTEMS
IN EXTENDED COULD BE OFF BY A HALF DAY. GFS HINTS AT SLIGHT WARMUP
BY NEXT WEEKEND.

&&

.BIS WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY 1 PM CST THROUGH 9 PM CST SOUTHWEST ND (HEI)
SNOW ADVISORY 3 PM CST TODAY THROUGH 6 AM CST SUNDAY MORNING NORTH
CENTRAL ND (MOT)

&&

NH/WAA

Nearby

Wind Advisories in North Dakota, 2005Every wind advisory in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.